# SDR C77A20200229037

- Difficulty date: December 5, 2019
- Submitted: February 29, 2020
- Operation: Air carrier
- Aircraft: N621CZ
- Make and model: Emb ERJ 170-200 LR
- Aircraft serial: 17000218
- Aircraft time: 32,152 hours, 19,888 cycles
- System (JASC): 5311 · Fuselage Main, Frame
- Part: Frame
- Condition: Corroded
- Location: Frm 45
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

EMBRAER HAS RECEIVED REPORTS ABOUT CORROSION ON THE WING-TO-FUSELAGE FAIRING ATTACHMENT (STRAP AND RIB) AT
FRAME 45. INVESTIGATION HAS REVEALED THAT WATER ACCUMULATION IN THE WING-TO-FUSELAGE FAIRING REGION IS CAUSING THE
CORROSION. THIS ISSUE IS USUALLY FOUND DURING HEAVY CHECK, RESULTING IN UNSCHEDULED MAINTENANCE, TO REPAIR
(BLEND-OUT) OR REPLACE THE AFFECTED PARTS. IN ORDER TO DRAIN THE ACCUMULATED WATER IN THIS REGION, EMBRAER ISSUED
SB170-53-0114 TO PROVIDE INSTRUCTIONS TO REWORK THE WING-TO FUSELAGE FAIRING RIB SUPPORTS. THE EXPECTED BENEFIT OF
THIS MODIFICATION IS TO PREVENT UNSCHEDULED MAINTENANCE BY ELIMINATING THE POTENTIAL CORROSION ON THE
WING-TO-FUSELAGE FAIRING SUPPORTS AT FRAME 45. THIS EO IS BEING ISSUED TO PROVIDE INSTRUCTIONS TO ACCOMPLISH
EMBRAER SB170-53-0114, WHICH REWORKS THE WING-TO FUSELAGE FAIRING RIB SUPPORTS AT FRAME 45. THE
ACCOMPLISHMENT INSTRUCTIONS OF THIS EO WERE DERIVED FROM EMBRAER SB170-53-0114; THEREFORE, A COPY OF THIS SB IS
NOT NEEDED TO ACCOMPLISH THIS EO. COMPASS ENGINEERING HAS CLASSIFIED THIS MODIFICATION AS A MINOR ALTERATION.W.O.#2778898
